hi, im a 22 yr old male, and im 5'7" 110 lbs. i have severe anxiety(erratic sleep problems, burning sensations, panic, uncontrollable thoughts and emotions). recently, ive been using benadryl as a sedative(one pill every 6 hrs). it doesnt take the edge off immediately, but when it kicks in, i feel very sluggish, calm and focused, and pretty tranquil. however, when it kicks in, i feel pretty numb, all i want to is lay around, stay in the`dark, not speak much. it does however allow me to control my thoughts. thoughts that would normally make me experience anxiety, just fall off as "i dont care" or "insignificant". maybe about halfway thru, i level off and feel kinda like moving and doing things. i just took one at 530, its now 744, and i feel very sedated, my breathing is kinda slow and my body feels heavy. my question is, is this bad for me? will i experience long term consequences, the longer i do this? it makes me feel very normal, compared to how i feel when i dont do anything for the anxiety, but i dont want to develop health problems or die. please help me,ty:)
you need them. Long term use of benadryl can be dangerous, causing stomach issues etc. There are meds for this. You will get yourself in a slump doing this, that will be even harder to get out of. Do you have a job? responsibilities that aren't being met? Antidepressants take up to 6 weeks to start working.
Not that I'm aware of in Canada, but I can assure you this, they are very inexpensive. I have to express that you should see a Dr. You are suffering from Anxiety/Depression which will only get worse if left untreated. Is there a clinic near you?
Three is such a wide variety these days and they can be quite troublesome when you first start taking them, like dry mouth and eyes, insomonia, some I like to refer to as "Flat Liners" as you don't feel anything at all, no emotions, but none the less, this does go away and you start to feel in control of yourself and the things that cause you the anxiety don't bother you anymore. I have taken them and that is my experience. I did have to try a few types before I found one that worked for me. I sure hope things get better for you, its awful feeling that way, but it is not necessary either this day in age. All the best my friend!
Benadryl knocks me down like a ton of bricks. I took one for itchy eyes and was barely functional the rest of the day. It makes me feel like a zombie. I can barely even drive after taking just 1. I don't take it often, so I guess it just gets to me.
My BF has panic attacks, and its about the only thing that will make him sleep. Its not a daily thing he just takes them if he is feeling anxious. Cheaper and less addicitve than anti-anxiety meds! But I would reccomend seeing a doctor if your having daily attacks of anxiety and depression.
I dr just put me on them twince as needed i take antidepressents too. but she said it will help with some of the side effects of the meds and help calm me. helps with jitterness, restlessness and other things. i will try to let u know how it works for me. My dr does not seam to worried about taking them and anything u u take can couse side effect shoret and long term. Thats why it is best to take to a dr. if u don't have one u can call the people that make the meds or call a pharmisit for any q? and/or conserns
Incase someone googles this topic,I just wanted.to post to say benadryl is a good emergency drug if things get really grim.I was out of diazepam once,had three panic attacks back to back in one day.I left the house wanting to throw myself under a bus (really) but walked into a chemist instead and got some benadryl (remembering a friend's recommendation ).within two hours my focus shifted from a soul destroying case of death in my chest and restless legs to wanting (AND BEING ABLE!)to go to sleep.I am now a mother of three and I often think how different things could have been if I hadn't found this otc remedy.wouldn't reccomend long term use though.excessive anti-histamines can't be doing your body any good.
I am a paramedic and my opinion on this subject is as follows; long term use can build in your system and cause pcychotic behavior and hallucinations, very very dangerous. Will not cause immediate hallucinations with overdose!! Cops will be called.